Advertisement

Publications mathématiques de l'IHÉS

, Volume 126, Issue 1, pp 131–176 | Cite as

Percolation of random nodal lines

  • Vincent Beffara
  • Damien Gayet
Article

Abstract

We prove a Russo-Seymour-Welsh percolation theorem for nodal domains and nodal lines associated to a natural infinite dimensional space of real analytic functions on the real plane. More precisely, let \(U\) be a smooth connected bounded open set in \(\mathbf{R}^{2}\) and \(\gamma, \gamma '\) two disjoint arcs of positive length in the boundary of \(U\). We prove that there exists a positive constant \(c\), such that for any positive scale \(s\), with probability at least \(c\) there exists a connected component of the set \(\{x\in \smash{\bar{U}},\ f(sx) > 0\} \) intersecting both \(\gamma \) and \(\gamma '\), where \(f\) is a random analytic function in the Wiener space associated to the real Bargmann-Fock space. For \(s\) large enough, the same conclusion holds for the zero set \(\{x\in \smash{\bar{U}},\ f(sx) = 0\} \). As an important intermediate result, we prove that sign percolation for a general stationary Gaussian field can be made equivalent to a correlated percolation model on a lattice.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    R. J. Adler and J. E. Taylor, Random Fields and Geometry, Springer, New York, 2007. zbMATHGoogle Scholar
  2. 2.
    M. Aizenman and A. Burchard, Hölder regularity and dimension bounds for random curves, Duke Math. J., 99 (1998), 41. zbMATHGoogle Scholar
  3. 3.
    K. S. Alexander, Boundedness of level lines for two-dimensional random fields, Ann. Probab., 24 (1996), 1653–1674. MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    N. Anantharaman, Topologie Des Hypersurfaces Nodales De Fonctions Aléatoires Gaussiennes, Astérisque, 390 (2017), 369–408. zbMATHGoogle Scholar
  5. 5.
    J.-M. Azaïs and M. Wschebor, Level Sets and Extrema of Random Processes and Fields, Wiley, Hoboken, 2009. CrossRefzbMATHGoogle Scholar
  6. 6.
    D. Basu and A. Sapozhnikov, Crossing probabilities for critical Bernoulli percolation on slabs, preprint, pp. 1–14 (2015). Google Scholar
  7. 7.
    V. Beffara and H. Duminil-Copin, Planar percolation with a glimpse of Schramm–Loewner evolution, Probab. Surv., 10 (2013), 1–50. MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    D. Beliaev and Z. Kereta, On the Bogomolny-Schmit conjecture, J. Phys. A, Math. Theor., 46 (2013), 5. MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    D. Beliaev and S. Muirhead, Discretisation schemes for level sets of planar Gaussian fields, 2017. arXiv:1702.02134.
  10. 10.
    P. Bérard, Volume des ensembles nodaux des fonctions propres du laplacien, in Bony-Sjöstrand-Meyer Seminar, 1984–1985, École Polytech, Palaiseau, 1985, Exp. No. 14, 10. Google Scholar
  11. 11.
    P. Bleher, B. Shiffman and S. Zelditch, Universality and scaling of correlations between zeros on complex manifolds, Invent. Math., 142 (2000), 351–395. MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    E. Bogomolny, R. Dubertrand and C. Schmit, SLE description of the nodal lines of random wavefunctions, J. Phys. A, Math. Theor., 40 (2007), 381–395. MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    E. Bogomolny and C. Schmit, Percolation model for nodal domains of chaotic wave functions, Phys. Rev. Lett., 88, 114102 (2002). CrossRefGoogle Scholar
  14. 14.
    E. Bogomolny and C. Schmit, Random wavefunctions and percolation, J. Phys. A, Math. Theor., 40 (2007), 14033–14043. MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    B. Bollobas and O. Riordan, The critical probability for random Voronoi percolation in the plane is 1/2, Probab. Theory Relat. Fields, 136 (2004), 417–468. MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    S. R. Broadbent and J. M. Hammersley, Percolation processes, Math. Proc. Camb. Philos. Soc., 53 (1957), 629. MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    F. Camia and C. M. Newman, Two-dimensional critical percolation: the full scaling limit, Commun. Math. Phys., 268 (2006), 1–38. MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    H. Duminil-Copin, C. Hongler and P. Nolin, Connection probabilities and RSW-type bounds for the two-dimensional FK Ising model, Commun. Pure Appl. Math., 64 (2011), 1165–1198. MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    R. Feng and S. Zelditch, Median and mean of the supremum of \(L^{2}\) normalized random holomorphic fields, J. Funct. Anal., 266 (2014), 5085–5107. MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    D. Gayet and J.-Y. Welschinger, Exponential rarefaction of real curves with many components, Publ. Math. Inst. Hautes Études Sci. (2011), 69–96. doi: 10.1007/s10240-011-0033-3.
  21. 21.
    D. Gayet and J.-Y. Welschinger, Betti numbers of random nodal sets of elliptic pseudo-differential operators, Asian J. Math. (2014, to appear). arXiv:1406.0934.
  22. 22.
    D. Gayet and J.-Y. Welschinger, Lower estimates for the expected Betti numbers of random real hypersurfaces, J. Lond. Math. Soc. (2), 90 (2014), 105–120. MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    D. Gayet and J.-Y. Welschinger, What is the total Betti number of a random real hypersurface? J. Reine Angew. Math. (2014), 137–168. doi: 10.1515/crelle-2012-0062.
  24. 24.
    D. Gayet and J.-Y. Welschinger, Universal components of random nodal sets, Commun. Math. Phys. (2015, to appear). doi: 10.1007/s00220-016-2595-x. arXiv:1503.01582.
  25. 25.
    D. Gayet and J.-Y. Welschinger, Betti numbers of random real hypersurfaces and determinants of random symmetric matrices, J. Eur. Math. Soc., 18 (2016), 733–772. MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    G. Grimmett, Percolation, 2nd ed., Springer, Berlin, 1999. CrossRefzbMATHGoogle Scholar
  27. 27.
    L. Gross, Abstract Wiener spaces, in Proc. 5th Berkeley Symp. Math. Stat. Probab., Univ. Calif. 1965/1966 2, Part 1, pp. 31–42, 1967. Google Scholar
  28. 28.
    T. E. Harris, A lower bound for the critical probability in a certain percolation process, Math. Proc. Camb. Philos. Soc., 56 (1960), 13–20. MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    L. Hörmander, The spectral function of an elliptic operator, Acta Math., 121 (1968), 193–218. MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    H. Kesten, The critical probability of bond percolation on the square lattice equals 1/2, Commun. Math. Phys., 74 (1980), 41–59. MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    E. Kostlan, On the distribution of roots of random polynomials, in From Topology to Computation: Proceedings of the Smalefest, Berkeley, CA, 1990, pp. 419–431, Springer, New York, 1993. CrossRefGoogle Scholar
  32. 32.
    T. Letendre, Expected volume and Euler characteristic of random submanifolds, J. Funct. Anal., 270 (2016), 3047–3110. MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    S. A. Molchanov and A. K. Stepanov, Percolation in random fields. II, Theor. Math. Phys., 55 (1983), 592–599. MathSciNetCrossRefGoogle Scholar
  34. 34.
    F. Nazarov and M. Sodin, On the number of nodal domains of random spherical harmonics, Am. J. Math., 131 (2009), 1337–1357. MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    F. Nazarov and M. Sodin, Asymptotic laws for the spatial distribution and the number of connected components of zero sets of Gaussian random functions, J. Math. Phys. Anal. Geom., 12 (2016), 205–278. doi: 10.15407/mag12.03.205. MathSciNetzbMATHGoogle Scholar
  36. 36.
    C. M. Newman, V. Tassion and W. Wu, Critical percolation and the minimal spanning tree in slabs, Commun. Pure Appl. Math., 1 (2017), 1–35. doi: 10.1002/cpa.21714. zbMATHGoogle Scholar
  37. 37.
    L. D. Pitt, Positively correlated normal variables are associated, Ann. Probab., 10 (1982), 496–499. MathSciNetCrossRefzbMATHGoogle Scholar
  38. 38.
    S. S. Podkorytov, The mean value of the Euler characteristic of an algebraic hypersurface, Algebra Anal., 11 (1999), 185–193. Google Scholar
  39. 39.
    L. Russo, A note on percolation, Z. Wahrscheinlichkeitstheor. Verw. Geb., 43 (1978), 39–48. MathSciNetCrossRefzbMATHGoogle Scholar
  40. 40.
    P. D. Seymour and D. J. A. Welsh, Percolation probabilities on the square lattice, Ann. Discrete Math., 3 (1978), 227–245. MathSciNetCrossRefzbMATHGoogle Scholar
  41. 41.
    B. Shiffman and S. Zelditch, Distribution of zeros of random and quantum chaotic sections of positive line bundles, Commun. Math. Phys., 200 (1999), 661–683. MathSciNetCrossRefzbMATHGoogle Scholar
  42. 42.
    M. Shub and S. Smale, Complexity of Bezout’s theorem. II. Volumes and probabilities, in Computational Algebraic Geometry, Nice, 1992, Progr. Math., vol. 109, pp. 267–285, Birkhäuser, Boston, 1993. CrossRefGoogle Scholar
  43. 43.
    S. Smirnov, Critical percolation in the plane: conformal invariance, Cardy’s formula, scaling limits, C. R. Acad. Sci. Paris Sér. I Math., 333 (2001), 239–244. MathSciNetCrossRefzbMATHGoogle Scholar
  44. 44.
    V. Tassion, Crossing probabilities for Voronoi percolation, Ann. Probab., 44 (2016), 3385–3398. MathSciNetCrossRefzbMATHGoogle Scholar
  45. 45.
    G. Tian, On a set of polarized Kähler metrics on algebraic manifolds, J. Differ. Geom., 32 (1990), 99–130. CrossRefzbMATHGoogle Scholar
  46. 46.
    S. Zelditch, Szegő kernels and a theorem of Tian, Int. Math. Res. Not. (1998), 317–331. doi: 10.1155/S107379289800021X.

Copyright information

© IHES and Springer-Verlag GmbH Germany 2017

Authors and Affiliations

  1. 1.Univ. Grenoble Alpes, CNRSInstitut FourierGrenobleFrance

Personalised recommendations